Alert archive / North Carolina / Tornado Warnings in 2010

Tornado Warning 4, NWS Raleigh, NC

March 28, 20104 counties in North Carolina

NWS Raleigh, NC issued this tornado warning at Mar 28, 2010, 7:14 PM EDT for 4 counties in North Carolina. It was in force for 61 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2010, 7:14 PM EDT (23:14 UTC)
Expired
Mar 28, 2010, 8:15 PM EDT
In force
61 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Emergency
Tornado emergency

Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC

The radar

The Roanoke radar (KFCX), 120 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 7:14 PM EDTHAIL 11 W Welcome, NC1 INCH HAIL REPORTED NEAR HIGHWAY 52.
Mar 28, 7:27 PM EDTTORNADO3 Sw High Point, NCLARGE TORNADO ON THE GROUND NEAR GREEN STREET BAPTIST CHURCH MOVING NE AT 35 MPH.
Mar 28, 7:33 PM EDTTORNADO2 Wnw High Point, NCGUILFORD COUNTY EMERGENCY MANAGER CONFIRMED 20 STURDY HOMES DAMAGED NORTH OF HIGH POINT.
Mar 28, 7:38 PM EDTTORNADO4 Nw High Point, NCSKYWARN SPOTTER REPORTED 3 INJURIES AND EXTENSIVE TREE DAMAGE AS WELL AS ROOFS RIPPED OFF OF SEVERAL BUILDINGS NEAR THE INTERSECTION OF OLD MILL ROAD AND SKEET CLUB ROAD IN HIGH POINT.
Mar 28, 7:39 PM EDTTORNADO2 N Thomasville, NCDAMAGE TO MULTIPLE MOBILE HOMES AT VALLEY MOBILE ESTATES, NORTH OF THOMASVILLE ROAD NEAR HASTY. AT LEAST 1 INJURY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.2 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2010-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2010-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WFUS52 KRAH 282314
TORRAH
NCC057-067-081-151-290015-
/O.NEW.KRAH.TO.W.0004.100328T2314Z-100329T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT SUN MAR 28 2010

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
  NORTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHEASTERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 815 PM EDT

* AT 710 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO OVER
  WELCOME...OR 8 MILES NORTH OF LEXINGTON...MOVING NORTHEAST AT 45
  MPH. TENNIS TO BASEBALL SIZED HAIL AND DESTRUCTIVE WINDS IN EXCESS
  OF 70 MPH ARE ALSO LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HIGH POINT...
  COLFAX...
  SUMMERFIELD...
  LAKE TOWNSEND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN RALEIGH.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2.

&&

LAT...LON 3591 8032 3606 8012 3625 7993 3624 7953
      3594 7953 3581 7955 3583 8006 3584 8020
TIME...MOT...LOC 2314Z 224DEG 39KT 3595 8016

$$

77
3 follow-up statements
799 
WWUS52 KRAH 282330
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
730 PM EDT SUN MAR 28 2010

NCC057-067-081-151-290015-
/O.CON.KRAH.TO.W.0004.000000T0000Z-100329T0015Z/
RANDOLPH NC-DAVIDSON NC-GUILFORD NC-FORSYTH NC-
730 PM EDT SUN MAR 28 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
SOUTHEASTERN FORSYTH...GUILFORD...NORTHEASTERN DAVIDSON AND NORTHERN
RANDOLPH COUNTIES...

AT 726 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED 7 MILES WEST OF HIGH POINT...MOVING NORTHEAST AT
40 MPH.

HAZARDS IN THE WARNING INCLUDE...
A TORNADO...
GOLF BALL SIZED HAIL...
OTHER DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...

LOCATIONS IN THE PATH OF THE STORM INCLUDE... JAMESTOWN... 
COLFAX..... FOREST OAKS... GREENSBORO... PTI AIRPORT... 
SUMMERFIELD...LAKE TOWNSEND...

THIS IS A TORNADO EMERGENCY...ACT NOW TO PROTECT YOUR LIFE. MOVE TO 
AN INTERIOR ROOM OF THE LOWEST FLOOR OF A STURDY BUILDING. USE 
BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM FLYING DEBRIS. AVOID 
WINDOWS. IF IN A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST 
SUBSTANTIAL SHELTER.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A 
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR 
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS 
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING 
DEBRIS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3625 7993 3624 7953 3595 7953 3581 7955
      3586 8006 3599 8020
TIME...MOT...LOC 2327Z 222DEG 36KT 3602 8010

$$

77
418 
WWUS52 KRAH 282347
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
747 PM EDT SUN MAR 28 2010

NCC057-067-151-282356-
/O.CAN.KRAH.TO.W.0004.000000T0000Z-100329T0015Z/
RANDOLPH NC-DAVIDSON NC-FORSYTH NC-
747 PM EDT SUN MAR 28 2010

...THE TORNADO WARNING FOR SOUTHEASTERN FORSYTH...NORTHEASTERN
DAVIDSON AND NORTHERN RANDOLPH COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3624 7954 3606 7984 3604 7993 3615 8004
      3618 8001 3624 7994 3625 7994
TIME...MOT...LOC 2346Z 227DEG 37KT 3614 7988

$$

NCC081-290015-
/O.CON.KRAH.TO.W.0004.000000T0000Z-100329T0015Z/
GUILFORD NC-
747 PM EDT SUN MAR 28 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
NORTHWESTERN GUILFORD COUNTY...

AT 743 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO WITH THIS 
STORM.  THIS TORNADO WAS LOCATED NEAR GREENSBORO...MOVING NORTHEAST 
AT 45 MPH.

HAZARDS IN THE WARNING INCLUDE...
A TORNADO...
GOLF BALL SIZED HAIL...
OTHER DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SUMMERFIELD...LAKE
TOWNSEND AND MONTICELLO.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

THIS IS A TORNADO EMERGENCY...ACT NOW TO PROTECT YOUR LIFE. MOVE TO
AN INTERIOR ROOM OF THE LOWEST FLOOR OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM FLYING DEBRIS. AVOID
WINDOWS. IF IN A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST
SUBSTANTIAL SHELTER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3624 7954 3606 7984 3604 7993 3615 8004
      3618 8001 3624 7994 3625 7994
TIME...MOT...LOC 2346Z 227DEG 37KT 3614 7988

$$

77
014 
WWUS52 KRAH 282356
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
756 PM EDT SUN MAR 28 2010

NCC081-290015-
/O.CON.KRAH.TO.W.0004.000000T0000Z-100329T0015Z/
GUILFORD NC-
756 PM EDT SUN MAR 28 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
NORTHEASTERN GUILFORD COUNTY...

AT 753 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED NEAR LAKE TOWNSEND...OR 7 MILES NORTH OF
GREENSBORO...MOVING NORTHEAST AT 45 MPH.

HAZARDS IN THE WARNING INCLUDE...
A TORNADO...
QUARTER SIZED HAIL...
OTHER DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...

LOCATIONS IN THE PATH OF THE STORM INCLUDE... LAKE TOWNSEND... AND 
MONTICELLO.

THIS STORM HAS A HISTORY OF PRODUCING SIGNIFICANT DAMAGE ACROSS 
DAVIDSON AND GILFORD COUNTIES. TAKE COVER NOW. MOVE TO AN INTERIOR 
ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN 
A MOBILE HOME...VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST 
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE LIE DOWN IN A LOW 
LYING AREA. PROTECT YOURSELF FROM FLYING DEBRIS.

THIS IS A TORNADO EMERGENCY...ACT NOW TO PROTECT YOUR LIFE. MOVE TO
AN INTERIOR ROOM OF THE LOWEST FLOOR OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM FLYING DEBRIS. AVOID
WINDOWS. IF IN A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST
SUBSTANTIAL SHELTER.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3613 7982 3619 7991 3625 7989 3624 7954
TIME...MOT...LOC 2354Z 227DEG 37KT 3619 7980

$$

77

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Mar 28, 3:25 PM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Mar 28, 3:25 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT SUN MAR 28 2010

.SYNOPSIS...
A STRONG STORM SYSTEM WILL APPROACH THE REGION FROM THE WEST
TONIGHT. A WARM FRONT WHICH HAS LIFTED NORTH ACROSS MUCH OF THE AREA
WILL BECOME STATIONARY OVER THE NORTHWEST PIEDMONT AND SOUTHERN
VIRGINIA. THE STORM SYSTEM WILL MOVE NORTHEAST ACROSS CENTRAL NORTH
CAROLINA TONIGHT AND MONDAY MORNING RESULTING IN PERIODS OF HEAVY
RAIN AND GUSTY WINDS. THE UPPER LEVEL LOW WILL FOLLOW THE STORM ON
MONDAY AFTERNOON AND EVENING KEEPING THE WEATHER UNSETTLED.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM SUNDAY...

CURRENT WATER VAPOR IMAGERY SHOWED A STRONG MID/UPPER LEVEL STORM
LOCATED OVER SOUTHERN ILLINOIS/WESTERN KENTUCKY AND LIFTING ENE. THE
LARGE HEIGHT FALLS ASSOCIATED WITH THE UPPER LOW...COMBINED WITH A
STRONG SUBTROPICAL JET...INCREASING LOW LEVEL MOISTURE...AND A LOW
LEVEL BOUNDARY WILL ALL COMBINE FOR A RISK OF SEVERE WEATHER THIS
EVENING AND OVERNIGHT OVER MUCH OF THE FORECAST AREA.

STRONG SOUTHERLY FLOW HAS DEVELOPED ACROSS MOST OF THE FORECAST AREA
AS A WARM FRONT PROGRESSED NORTH ACROSS THE REGION. THIS HAS ALLOWED
TEMPS TO RISE INTO THE UPPER 60S TO LOWER 70S ACROSS THE TRIANGLE
AND AREA SOUTH AND EAST...WHICH HAS RESULTED IN A LARGE TEMPERATURE
GRADIENT ACROSS THE CWA SINCE THE NORTHWEST PIEDMONT HAS GENERALLY
BEEN IN A RAIN INDUCED WEDGE AIRMASS TODAY. THIS WEDGE AIRMASS WILL
LIMIT THE NORTHWARD MOVEMENT OF THE WARM FRONT AND THEREFORE A
THERMAL MOISTURE (WEDGE) BOUNDARY IS EXPECTED TO SET UP AND ACT AS A
FOCUS FOR SEVERE WEATHER TONIGHT.

MODELS ARE IN GOOD AGREEMENT WITH SURFACE LOW DEVELOPMENT OVER SC
THIS EVENING AS STRONG SYNOPTIC SCALE LIFT (80+ METER H5 FALLS)
ASSOCIATED WITH THE MID/UPPER LOW AND STRONG UPPER DIVERGENCE (WITH
THE LEFT EXIT REGION OF A 125+ KNOT UPPER JET) COMBINE OVER THE
REGION. THIS LOW SHOULD MOVE NORTHEAST AND TRACK NEAR CENTRAL NC.
MODELS SHOW A SQUALL LINE...WITH DAMAGING WINDS...DEVELOPING AND
MOVING ACROSS THE REGION AFTER MIDNIGHT. A HIGHLY SHEARED
ENVIRONMENT (0-1 KM SHEAR NEAR 30-35 KNOTS AND HELICITY VALUES
AROUND 300 M2/S2) ALONG WITH LIMITED CAPE VALUES BETWEEN 300-600
J/KG WILL LEAD TO THE POSSIBILITY OF ISOLATED TORNADOES. AS THE
SURFACE LOW TRACKS NE...WINDS WILL BACK ACROSS SOUTHERN AND EASTERN
PORTIONS OF NC...LEADING TO WIND PROFILES BECOMING EVEN MORE
FAVORABLE FOR TORNADO DEVELOPMENT. THE MAIN LACKING INGREDIENT
CONTINUES TO BE THE LESS THAN FAVORABLE INSTABILITY. WITH MODELS
PROGGING DEWPOINT VALUES TO RECOVER TO NEAR 60 DEGREES GENERALLY
FROM FAY TO GSB...CAPE VALUES OF 300 TO 600 J/KG CAN BE EXPECTED.

THE FLOOD THREAT CONTINUES TO BE FAIRLY LOW DUE TO THE RATHER DRY
PERIOD EXPERIENCED RECENTLY (PAST 2-3 WEEKS). THE FLASH FLOOD
GUIDANCE IS OVER 2 INCHES IN AN HOUR AND NEAR 3 INCHES IN 3 HOURS.
QPF OF 1 TO LOCALLY 2 INCHES IS EXPECTED. THIS COULD BRING SOME
MINOR FLOODING ISSUES TO FLOOD PRONE AND URBAN AREAS.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 320 PM SUNDAY...

CONVECTIVE LINE SHOULD BE EXITING THE COASTAL SECTIONS MONDAY
MORNING WITH THE SEVERE THREAT RAPIDLY WINDING DOWN AS LOW-LEVEL
JET AND ASSOCIATED IMPRESSIVE (+30KT 0-1KM SHEAR) LOW-LEVEL
KINEMATIC WIND FIELD SHIFTS OFFSHORE. A BRIEF LULL IN SHOWER
COVERAGE THROUGH THE LATE MORNING AND INTO THE EARLY AFTERNOON
HOURS BEFORE DAYTIME HEATING AND RESULTANT DESTABILIZATION(~500 J/KG)
WILL SUPPORT CONVECTIVE RE-DEVELOPMENT AS UPPER LOW PIVOTS
OVER THE AREA. WILL CARRY A CHANCE OF SHOWERS WELL INTO THE EVENING
HOURS WITH ISOLATED THUNDER POSSIBLE ACROSS THE CENTRAL PIEDMONT AND
COASTAL SECTIONS WHERE MODELS SHOW BEST INSTABILITY. SHOWER COVERAGE
AND PROBABILITY SHOULD BEGIN TO DIMINISH ACROSS THE AREA FROM SW TO
NE ACROSS THE AREA TUESDAY MORNING AND INTO THE AFTERNOON AS WRAP
AROUND DEFORMATION ZONE LIFTS NORTH OF THE AREA.

DIFFICULT HIGH TEMPERATURE FOR MONDAY...BUT MODEL SOUNDINGS SUGGEST
WE COULD SEE SOME SUBSTANTIAL BREAKS BEHIND THE EXITING CONVECTIVE
LINE. HIGHS IN THE LOWER 60S NW TO AROUND 70 EAST. MUCH COOLER
MONDAY NIGHT(COMPARED TO PREVIOUS NIGHT)...DESPITE THE CLOUDS AND
RAIN SHOWERS. LOWS IN THE LOWER TO MID 40S. ONE LAST BELOW NORMAL
TEMPERATURE DAY ON TUESDAY AS THE COLD UPPER TROUGH LIFTS SLOWLY UP
THE MID-ATLANTIC/SOUTHERN NEW ENGLAND COAST. HIGHS 60 TO 65. LOWS
TUESDAY NIGHT UNDER CLEARING SKIES IN THE UPPER 30S TO LOWER 40S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 320 PM SUNDAY...

MIDWEEK ON WILL BE DOMINATED BY HIGH AMPLITUDE RIDGING OVER
THE REGION...IN RESPONSE TO AN EVOLUTION OF A CLOSED LOW OVER
THE SOUTHWEST CONUS. TEMPERATURES WILL SOAR TO WELL BELOW NORMAL
WITH AFTERNOON READINGS WELL INTO THE LOWER TO MID 80S FRIDAY AND
INTO THE WEEKEND. A GOOD 30 TO 35 F DEGREE DIURNAL VARIATION WITH
OVERNIGHT LOWS AS STRONG RADIATIONAL COOLING IS EXPECTED. LOWS IN
THE 40S...GRADUALLY MODERATING INTO THE LOWER 50S.

WHILE THERE ARE SOME TIMING DIFFERENCES WITH
HOW/WHEN THE LONG RANGE MODEL SOLUTIONS HANDLE THE EASTWARD
PROGRESSION OF THE UPPER LOW...RAIN CHANCES LOOK TO HOLD OFF UNTIL
EARLY NEXT WEEK.
&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 130 PM SUNDAY...

VFR CONDITIONS ARE CURRENTLY IN PLACE OVER THE EASTERN HALF OF THE
FORECAST AS SOME MIXING WAS ABLE TO OCCUR TODAY. HOWEVER...THE
NORTHWEST PIEDMONT HAS HAD MVFR CEILINGS FOR MOST OF THE DAY AND
THESE MVFR CEILINGS ARE EXPECTED TO OVERSPREAD THE AREA THROUGHOUT
THE AFTERNOON AND EVENING HOURS. CONDITIONS ARE EXPECTED TO
DETERIORATE (IFR TO LIFR CIGS) FROM WEST TO EAST...WITH PERIODS OF
RAIN THIS EVENING AND OVERNIGHT AHEAD OF A STRONG STORM SYSTEM.
THERE WILL ALSO BE A CHANCE OF THUNDER THIS EVENING AND OVERNIGHT
WITH A 15-30KT SURFACE WIND FROM THE SOUTH. SHOWERS WILL BE POSSIBLE
THROUGHOUT THE DAY ON MONDAY AS THE UPPER LOW MOVES OVERHEAD. MVFR
CIGS/VSBYS GENERALLY EXPECTED.

SHOWER CHANCES/MVFR CIGS WILL CONTINUE INTO MONDAY NIGHT WITH THE
MID/UPPER LOW. BY TUESDAY...THE UPPER LOW WILL MOVE OUT TO SEA AND
STRONG MID LEVEL RIDGING/SURFACE HIGH PRESSURE WILL MOVE INTO THE
REGION. THE WILL RESULT IN VFR CONDITIONS FOR THE REMAINDER OF THE
WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM...KRR
SHORT TERM...CBL
LONG TERM...CBL
AVIATION...KRR/BADGETT
Hazardous weather outlook, Mar 28, 3:45 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EDT SUN MAR 28 2010

NCZ007>011-021>028-038>043-073>078-083>086-088-089-291945-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
345 PM EDT SUN MAR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
THROUGH THE OVERNIGHT HOURS. A FEW SUPERCELL THUNDERSTORMS WILL BE
POSSIBLE THIS EVENING AND INTO THE OVERNIGHT HOURS AS A LOW
PRESSURE SYSTEM TRACKS ALONG A WARM FRONT OVER THE REGION.
ISOLATED TORNADOES WILL BE POSSIBLE.

THE MAIN HAZARD WILL BECOME DAMAGING WIND GUSTS OVERNIGHT AS THE
THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A LINE THAT WILL MOVE
THROUGH THE REGION BEFORE DAYBREAK MONDAY. WINDS MAY BRIEFLY GUST TO
60 MPH WITH THIS LINE.

ISOLATED TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
PORTIONS OF CENTRAL NORTH CAROLINA OVERNIGHT. NIGHTTIME TORNADOES
ARE EXTREMELY DANGEROUS. OVER EIGHTY PERCENT OF ALL TORNADO DEATHS
IN NORTH CAROLINA OCCUR AT NIGHT. BEFORE GOING TO BED...CHECK
LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION.
HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT
NIGHT COULD SAVE YOUR LIFE.

ALSO HEAVY RAINFALL OF 1 TO 2 INCHES COULD PRODUCE FLASH FLOODING
IN FLOOD PRONE AREAS...PARTICULARLY IN URBAN AND LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.
SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Mar 28, 4:42 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
442 PM EDT SUN MAR 28 2010

NCZ021-038-282145-
DAVIDSON-FORSYTH-
442 PM EDT SUN MAR 28 2010

...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH AND NORTHERN
DAVIDSON COUNTIES THROUGH 545 PM EDT...

AT 439 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 26
MILES WEST OF LEXINGTON...OR ABOUT 12 MILES WEST OF SALISBURY...
MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... MIDWAY...
ARCADIA... WINSTON-SALEM... SEDGE GARDEN... LEXINGTON...
WALKERTOWN...AND...KERNERSVILLE.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS... AND LAWN FURNITURE.

77
Local storm report, Mar 28, 5:33 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT SUN MAR 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             WELCOME                 35.91N 80.25W
03/28/2010  E0.88 INCH       DAVIDSON           NC   PUBLIC

&&

CARROLL
Special weather statement, Mar 28, 5:51 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT SUN MAR 28 2010

NCZ021-022-038-282245-
DAVIDSON-FORSYTH-GUILFORD-
551 PM EDT SUN MAR 28 2010

...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH...GUILFORD AND
DAVIDSON COUNTIES THROUGH 645 PM EDT...

AT 548 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 21 MILES
SOUTHWEST OF LEXINGTON...OR ABOUT 5 MILES SOUTHWEST OF SALISBURY...
MOVING NORTHEAST AT 40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LEXINGTON...
WELCOME.... HIGH POINT... AND GREENSBORO.

HAZARDS INCLUDE...
NICKEL SIZE HAIL...
GUSTY WINDS OF 40 TO 50 MPH...
AND HEAVY RAIN.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...AND LAWN FURNITURE.

77
Special weather statement, Mar 28, 6:06 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
606 PM EDT SUN MAR 28 2010

NCZ022-282230-
GUILFORD-
606 PM EDT SUN MAR 28 2010

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHWEST GUILFORD COUNTY
THROUGH 630 PM EDT...

AT 606 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SUMMERFIELD...OR ABOUT 9 MILES NORTHWEST OF GREENSBORO...MOVING
NORTHEAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL NORTHERN
GUILFORD COUNTY.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS.

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 5:57 PM EDTTornado WarningRAHDavidson28 min
Mar 28, 6:37 PM EDTSevere Thunderstorm WarningRAHDavidson38 min
Mar 28, 6:47 PM EDTTornado WarningRAHDavidson43 min
Mar 28, 7:00 PM EDTTornado WarningRAHForsyth, Guilford16 min
Mar 28, 7:48 PM EDTTornado WarningRAHDavidson27 min

Nearby

Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.